MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380EM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during bigess procedure, the blade was found to be broken when opened.The end part of the blade was broken and became detached.The procedure was completed using back-up product.There was no patient impact.
 
Event or Problem Description
Additional information was received indicating that the procedure performed was bilateral image-guided endoscopic sinus surgery (bigess).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: previously applied code of fdc d16 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis found that the device and a portion of the pouch (clear side of the pouch) were returned in a resealable biohazard bag.The device had no traces of contamination when returned.However, it was observed that the tracker and the outer hub were dislodged from the device.It was also observed that light traces of adhesive were only found at the back side of the irrigating collar, while sides a and b of the irrigating collar had no traces of adhesive.Due to defective condition of the device upon return, the functional testing was not performed.H6: previously applied codes of fdm b17 and fdr c20 are no longer applicable.Previously applied additional code of img g04041 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22434812
Report Number1045254-2025-01686
Device Sequence Number19623906
Product Code EQJ
UDI-Device Identifier00763000579272
UDI-Public(01)00763000579272(17)270311(10)0230885378(20)01
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884380EM
Device Catalogue Number1884380EM
Device Lot Number0230885378
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/08/2025
08/07/2025
09/12/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/01/2025
09/02/2025
09/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale